Article Text

Download PDFPDF
CASE REPORT
Intracranial venous thrombosis in a man taking clomiphene citrate
  1. M Zahid,
  2. A Arshad,
  3. A Zafar,
  4. D Al-Mohannadi
  1. Department of Medicine, Hamad General Hospital, Doha, Qatar
  1. Correspondence to Dr M Zahid, mzahid{at}hamad.qa

Summary

Clomiphene citrate is widely used by the female population for the management of a wide array of medical conditions especially those related to ovulation, but its use in male population remains controversial. Efficacy of clomiphene is not well established in male hypogonadism and infertility. Its side effects and complications are also poorly studied or reported. We present a case of a man with infertility issues for which he started receiving clomiphene citrate 3 weeks before presenting with progressive symptoms of headache, vomiting, transient blurred vision and diplopia, which eventually turned out to be the symptoms of intracranial venous thrombosis. After excluding the common causes of intracranial venous thrombosis and hypercoagulable state, clomiphene citrate seems the most likely culprit.

Statistics from Altmetric.com

Footnotes

  • Contributors This case was admitted by MZ from A&E Department and managed as in-patient. AA is junior member of the team and has written this case report along with MZ. AZ and DA-M are senior consultants in our department and have either managed the case or helped in writing this case report.

  • Competing interests None declared.

  • Patient consent Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.